4 doctors weighed in:

My period is 8 days late but I have IUD (mirena) is this is normal I have the IUD for 2yrs now ?

4 doctors weighed in
Marianne DiNapoli
Obstetrics & Gynecology
3 doctors agree

In brief: Can be

A common side effect of the Mirena (levonorgestrel) iud is a change in the menstrual cycle.
Half of women stop menstruating altogether once they have had the Mirena (levonorgestrel) for a year. Since it is an extremely effective form of birth control, it is unlikely you are pregnant. If you want to be certain, you might consider taking a home pregnancy test.

In brief: Can be

A common side effect of the Mirena (levonorgestrel) iud is a change in the menstrual cycle.
Half of women stop menstruating altogether once they have had the Mirena (levonorgestrel) for a year. Since it is an extremely effective form of birth control, it is unlikely you are pregnant. If you want to be certain, you might consider taking a home pregnancy test.
Marianne DiNapoli
Marianne DiNapoli
Answer assisted by Marianne Di Napoli, Medical Student
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
27 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors